Alert archive / Alabama / Gale Warnings in 2009

Gale Warning 5, NWS Mobile, AL

November 10, 2009

NWS Mobile, AL issued this gale warning at Nov 10, 2009, 9:34 AM CST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2009, 9:34 AM CST (15:34 UTC)
Expired
Nov 11, 2009, 4:06 AM CST
In force
19 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WHUS74 KMOB 101534
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
934 AM CST TUE NOV 10 2009

...GALE CONDITIONS EXPECTED IN THE WAKE OF IDA...

.TROPICAL STORM WARNINGS HAVE BEEN DISCONTINUED AS IDA HAS
BECOME AN EXTRATROPICAL SYSTEM. HOWEVER...VERY STRONG WINDS ON THE
BACKSIDE OF IDA WILL CREATE GALE FORCE WINDS OVER MOBILE BAY AND THE
ALABAMA COASTAL WATERS OUT TO 60 NM THROUGH TONIGHT. GALE CONDITIONS
WILL ALSO DEVELOP THIS EVENING ACROSS THE NORTHWEST FLORIDA COASTAL
WATERS OUT TO 60 NM AS THE REMNANTS OF IDA MOVE FURTHER EAST. WINDS
WILL DECREASE SOME ON WEDNESDAY...BUT SMALL CRAFT CONDITIONS WILL
PERSIST THROUGH THURSDAY MORNING. SEAS THIS MORNING ARE STILL RUNNING
10 TO 14 FEET. THEY WILL GRADUALLY SUBSIDE SOME THIS AFTERNOON...BUT
WILL STILL REMAIN IN THE 7 TO 11 FOOT RANGE THROUGH MUCH OF
WEDNESDAY.

GMZ655-675-102300-
/O.UPG.KMOB.HF.A.0001.000000T0000Z-091111T0000Z/
/O.NEW.KMOB.SC.Y.0043.091110T1534Z-091111T0000Z/
/O.NEW.KMOB.GL.W.0005.091111T0000Z-091111T1200Z/
/O.NEW.KMOB.SC.Y.0044.091111T1200Z-091112T1200Z/
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
934 AM CST TUE NOV 10 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 PM CST THIS EVENING. IN
ADDITION...A SMALL CRAFT ADVISORY HAS BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST
THURSDAY.  

SOUTHWEST WINDS OF 20 TO 30 KNOTS IS EXPECTED ACROSS THE NORTHWEST
FLORIDA COASTAL WATERS OUT TO 60 NM THROUGH MIDDAY. AS THE REMNANTS OF
IDA SHIFTS FURTHER EAST...WINDS WILL SHIFT TO THE NORTHWEST AND
INCREASE TO NEAR GALE FORCE TONIGHT. WINDS WILL DECREASE SOME ON 
WEDNESDAY...BUT SMALL CRAFT CONDITIONS WILL PERSIST THROUGH THURSDAY
MORNING. SEAS THIS MORNING ARE STILL RUNNING 10 TO 14 FEET. THEY
WILL GRADUALLY SUBSIDE SOME THIS AFTERNOON...BUT WILL STILL REMAIN IN
THE 7 TO 11 FOOT RANGE THROUGH MUCH OF WEDNESDAY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ630-650-670-102300-
/O.UPG.KMOB.HF.A.0001.000000T0000Z-091111T0000Z/
/O.NEW.KMOB.GL.W.0005.091110T1534Z-091111T1200Z/
/O.NEW.KMOB.SC.Y.0044.091111T1200Z-091112T1200Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
934 AM CST TUE NOV 10 2009

...GALE WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY. 

VERY STRONG WINDS ON THE BACKSIDE OF IDA WILL CREATE GALE FORCE
WINDS OVER MOBILE BAY AND THE ALABAMA COASTAL WATERS OUT TO 60 NM
THROUGH TONIGHT. WINDS WILL DECREASE SOME ON WEDNESDAY...BUT SMALL
CRAFT CONDITIONS WILL PERSIST THROUGH THURSDAY MORNING. SEAS THIS 
MORNING ARE STILL RUNNING 10 TO 14 FEET. THEY WILL GRADUALLY SUBSIDE
SOME THIS AFTERNOON...BUT WILL STILL REMAIN IN THE 7 TO 11 FOOT RANGE
THROUGH MUCH OF WEDNESDAY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
149 
WHUS74 KMOB 102056
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
256 PM CST TUE NOV 10 2009

...GALE CONDITIONS EXPECTED IN THE WAKE OF IDA...

.A TIGHT PRESSURE GRADIENT ON THE BACKSIDE OF THE REMNANTS OF IDA
WILL CREATE GALE FORCE WINDS OVER MOBILE BAY AND THE ALABAMA COASTAL
WATERS OUT TO 60 NM THROUGH TONIGHT. GALE CONDITIONS WILL ALSO
DEVELOP THIS EVENING ACROSS THE NORTHWEST FLORIDA COASTAL WATERS OUT
TO 60 NM AS THE REMNANTS OF IDA MOVE FURTHER EAST. WINDS WILL
DECREASE ON WEDNESDAY...BUT SMALL CRAFT ADVISORY CONDITIONS WILL
PERSIST THROUGH THURSDAY MORNING. SEAS HAVE SUBSIDED SOME BUT WILL
REMAIN IN THE 6 TO 10 FOOT RANGE THROUGH MUCH OF WEDNESDAY.

GMZ655-675-110430-
/O.CON.KMOB.SC.Y.0043.000000T0000Z-091111T0000Z/
/O.CON.KMOB.GL.W.0005.091111T0000Z-091111T1200Z/
/O.CON.KMOB.SC.Y.0044.091111T1200Z-091112T1200Z/
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
256 PM CST TUE NOV 10 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO
6 AM CST THURSDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
6 PM CST THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT
FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY. 

NORTHWEST TO NORTH WINDS WILL INCREASE TO NEAR GALE FORCE TONIGHT.
WINDS WILL DECREASE SOME ON WEDNESDAY...BUT SMALL CRAFT ADVISORY 
CONDITIONS WILL PERSIST THROUGH THURSDAY MORNING. SEAS HAVE SUBSIDED
SOME BUT WILL REMAIN IN THE 6 TO 10 FOOT RANGE THROUGH MUCH OF
WEDNESDAY.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ630-650-670-110430-
/O.CON.KMOB.GL.W.0005.000000T0000Z-091111T1200Z/
/O.CON.KMOB.SC.Y.0044.091111T1200Z-091112T1200Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
256 PM CST TUE NOV 10 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO
6 AM CST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO
6 AM CST THURSDAY. 

A TIGHT PRESSURE GRADIENT ON THE BACKSIDE OF THE REMNANTS OF IDA 
WILL CREATE GALE FORCE WINDS OVER MOBILE BAY AND THE ALABAMA COASTAL
WATERS OUT TO 60 NM THROUGH TONIGHT. WINDS WILL DECREASE SOME ON
WEDNESDAY...BUT SMALL CRAFT CONDITIONS WILL PERSIST THROUGH THURSDAY
MORNING. SEAS HAVE SUBSIDED SOME BUT WILL REMAIN IN THE 6 TO 10 FOOT
RANGE THROUGH MUCH OF WEDNESDAY.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
081 
WHUS74 KMOB 110449
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1049 PM CST TUE NOV 10 2009

...GALE CONDITIONS EXPECTED IN THE WAKE OF IDA...

.THE PRESSURE DIFFERENCE BETWEEN THE DEPARTING REMNANTS OF IDA AND A
STRONG RIDGE OF SURFACE HIGH PRESSURE BUILDING IN ITS WAKE WILL
CREATE GALE FORCE WINDS OVER THE COASTAL WATERS OUT TO 60
NM...INCLUDING MOBILE BAY THROUGH TONIGHT. WINDS ARE FORECAST TO DECREASE
ON WEDNESDAY...BUT SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST
THROUGH THURSDAY MORNING. SEA STATES WILL REMAIN HIGH.

GMZ630-650-655-670-675-111300-
/O.CON.KMOB.GL.W.0005.000000T0000Z-091111T1200Z/
/O.CON.KMOB.SC.Y.0044.091111T1200Z-091112T1200Z/
MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1049 PM CST TUE NOV 10 2009

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO
6 AM CST THURSDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO
6 AM CST THURSDAY. 

NORTHERLY WINDS OF 25 TO 30 KNOTS WITH FREQUENT GUSTS OF AROUND 35
KNOTS ARE FORECAST TO PERSIST THROUGH THE NIGHT. WINDS ARE FORECAST
TO DECREASE TO ADVISORY LEVELS THROUGH THE DAY WEDNESDAY.  SEAS 
HAVE SUBSIDED SOME BUT WILL REMAIN IN THE 6 TO 10 FOOT RANGE IN THE
NEAR TERM.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR UNTIL CONDITIONS IMPROVE.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE AND SEA CONDITIONS TO SMALL
CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
095 
WHUS74 KMOB 111006
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
406 AM CST WED NOV 11 2009

...SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE IN THE WAKE OF
IDA...

.IN THE WAKE OF IDA...STRONG NORTHERLY WINDS OF 20 TO 30 KNOTS WITH
OCCASIONAL GUSTS TO NEAR GALE FORCE WILL CONTINUE OVER THE GULF
COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA THROUGH EARLY THURSDAY
MORNING. THE STRONG NORTHERLY WINDS WILL GENERATE ROUGH CONDITIONS IN
THE NEAR SHORE WATERS...AND SEAS OF 4 TO 6 FEET OUT TO 20 NM AND 6 TO
9 FEET BEYOND 20 NM.

GMZ650-655-670-675-111815-
/O.CAN.KMOB.GL.W.0005.000000T0000Z-091111T1200Z/
/O.EXT.KMOB.SC.Y.0044.091111T1006Z-091112T1600Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
406 AM CST WED NOV 11 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CST THURSDAY...
...GALE WARNING IS CANCELLED...

STRONG NORTHERLY WINDS OF 20 TO 30 KNOTS WITH OCCASIONAL GUSTS TO
NEAR GALE FORCE WILL CONTINUE OVER THE GULF COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA THROUGH EARLY THURSDAY MORNING. THE STRONG
NORTHERLY WINDS WILL GENERATE ROUGH CONDITIONS IN THE NEAR SHORE
WATERS...AND SEAS OF 4 TO 6 FEET OUT TO 20 NM AND 6 TO 9 FEET BEYOND
20 NM. SMALL CRAFT WILL THEN NEED TO EXERCISE CAUTION FROM LATE
THURSDAY MORNING THROUGH THURSDAY NIGHT.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ630-111815-
/O.CAN.KMOB.GL.W.0005.000000T0000Z-091111T1200Z/
/O.EXT.KMOB.SC.Y.0044.091111T1006Z-091112T0300Z/
MOBILE BAY-
406 AM CST WED NOV 11 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...GALE WARNING IS CANCELLED...

STRONG NORTHERLY WINDS OF 20 TO 25 KNOTS WITH OCCASIONAL GUSTS TO
AROUND 30 KNOTS WILL CONTINUE OVER MOBILE BAY THROUGH EARLY THIS
EVENING. THE STRONG NORTHERLY WINDS WILL GENERATE ROUGH CONDITIONS.
SMALL CRAFT WILL THEN NEED TO EXERCISE CAUTION FROM LATE THIS
EVENING THROUGH THURSDAY AFTERNOON.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this gale warning went out at Nov 10, 4:56 AM CST, 4 hours 38 minutes earlier.

Area forecast discussion, Nov 10, 4:56 AM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
456 AM CST TUE NOV 10 2009

.SHORT TERM...(TODAY THROUGH TONIGHT)LATEST NATIONAL HURRICANE FORECAST
HAS CENTER OF TROPICAL STORM IDA TRACKING NORTH-NORTHEASTWARD ALONG
THE WEST BANK OF MOBILE BAY THIS MORNING. IDA WILL INTERACT WITH A
STRONG UPPER TROUGH MOVING EAST OVER THE FORECAST AREA...CAUSING IDA
TO TURN MORE TOWARD THE EAST THIS AFTERNOON...EVENTUALLY TRACKING
ABOUT 10 TO 20 MILES NORTH OF THE I-10 CORRIDOR. IDA WILL CONTINUE
TO WEAKEN THROUGHOUT THE DAY AS IT MAKES ITS TRANSFORMATION TO AN
EXTRA-TROPICAL SYSTEM.

TIDE GAGES HAVE CONTINUED TO SHOW A RAPID RATE OF INCREASE IN HIGH
WATER LEVELS...WITH TOTAL STORM HEIGHTS CURRENTLY AT ABOUT THREE TO
FOUR FEET. STRONG NORTHWEST WINDS DEVELOPING THIS AFTERNOON WILL
ALLOW STORM TIDE HEIGHTS TO FALL JUST AS RAPIDLY. THE TROPICAL STORM
WARNING AND TROPICAL STORM WIND WARNING FOR INLAND AREAS WILL REMAIN
IN EFFECT THROUGH AT LEAST THE MORNING HOURS.

RAIN...HEAVY AT TIMES...WILL OCCUR PRIMARILY ACROSS THE NORTHEAST
PORTION OF THE FORECAST AREA THIS MORNING...WITH DIMINISHING RAIN
COVERAGE IN THE AFTERNOON AS IDA ENTRAINS MORE DRY AIR IN THE MID
LEVELS. RAINFALL AMOUNTS TODAY WILL RANGE FROM 1 TO 2 INCHES ACROSS
SOUTH CENTRAL ALABAMA...AND LESS THAN ONE INCH ACROSS THE REMAINDER
OF THE FORECAST AREA. THE FLASH FLOOD WATCH SHOULD BE ALLOWED TO
EXPIRE AT NOON TODAY. SKIES WILL CLEAR FROM WEST TO EAST THIS
AFTERNOON THROUGH THE OVERNIGHT NIGHT HOURS AND NORTHWEST WINDS
BRING COOLER AND DRIER AIR IN THE WAKE OF IDA. /22

WEDNESDAY THROUGH THURSDAY...IDA WILL CONTINUE TO MOVE EAST TO
NORTHEAST...AWAY FROM THE FA. COOLER NORTHERLY AIR WILL SET IN
BEHIND...WITH AIR DRIER THAN THE CURRENT TROPICAL AIRMASS...BUT THE
RETURN IS EXPECTED TO BE BACK TO SEASONAL LEVELS. WITH DISAGREEMENT
IN THE PATH IDA TAKES TODAY INTO TONIGHT...AND FROM THERE THE LATTER
HALF OF THE SHORT TERM...A SPREAD IS IN EVIDENCE BETWEEN THE
RESULTANT MOS. HAVE STARTED WITH THE GFS/MAV SOLUTION...BUT BUMPED UP
TEMPS A BIT FOR THE WEDNESDAY THROUGH THURSDAY TIME FRAME AS FEEL
THAT THERE WILL BE MORE WARMING THAN THE MAV/GFS SOLUTIONS IS ADVERTISING
...ESPECIALLY WITH THE IDA OCCURRING WHEN THE MOS TEXT PRODUCTS ARE IN
WINTER MODE.

.LONG TERM...(THURSDAY NIGHT ON)THURSDAY NIGHT INTO THE WEEKEND...MODELS
ARE IN PRETTY GOOD AGREEMENT...WITH A SHORTWAVE DIVING SOUTH OVER THE
EASTERN CONUS AND COMBINING WITH THE REMAINS OF IDA... THEN
ORGANIZING INTO A CLOSED LOW OFF THE CAROLINA COAST. FOR THE SAME
TIME PERIOD...A STACKED SET OF SHORTWAVES MOVES EAST OVER THE WESTERN
CONUS...MOVING OVER THE ROCKIES FRIDAY INTO FRIDAY NIGHT. ANOTHER
STRONG SHORTWAVE IS HOT ON THE HEELS OF THE FIRST SERIES OF
SHORTWAVES. FROM SATURDAY NIGHT ON...GUIDANCE IS ADVERTISING THIS
FOLLOWING SHORTWAVE ABSORBING THE LEADING ENERGY...BUT GUIDANCE IS
BEGINNING TO DISAGREE. SEEMS AS THOUGH THE ECMWF AND GFS HAVE
SWAPPED SOLUTIONS...WITH THE ECMWF PUSHING THE COMBINED ROCKIES UPPER
SHORTWAVE QUICKLY SOUTHEAST...PUSHING A FRONT ACROSS THE AREA MONDAY.
THE GFS IS NOW ADVERTISING A SLOW EASTWARD WANDERING...WITH A WEAKER
FRONT PUSHING ACROSS THE FA TUESDAY...THEN CONTINUING TO MEANDER EAST.
HAVE LESS THAN AVERAGE CONFIDENCE IN THE FORECAST.

&&

.AVIATION...(12Z ISSUANCE)IFR TO LIFR CEILINGS WILL OCCUR THIS
MORNING AS CENTER OF TROPICAL STORM IDA MOVES NORTHWARD BETWEEN KMOB
AND KBFM. SKIES WILL THEN CLEAR DURING THE LATE AFTERNOON AND
OVERNIGHT PERIODS. OCCASIONAL RAIN WILL PERSIST THROUGH THIS
MORNING...AND TAPER OFF IN THE AFTERNOON. STRONG NORTHERLY WINDS
WITH TROPICAL STORM FORCE WIND GUSTS WILL OCCUR THIS MORNING AT THE
MOBILE REGIONAL AIRPORT...BECOMING NORTHWEST IN AFTERNOON. STRONG
SOUTHEASTERLY WINDS WITH TROPICAL STORM FORCE WIND GUSTS WILL OCCUR
AT THE BROOKLEY AND PENSACOLA SITES...BECOMING NORTHWEST IN
AFTERNOON. WIND SPEEDS WILL GRADUALLY DECREASE AS IDA CONTINUES TO
WEAKEN. /22

&&

.MARINE...TROPICAL STORM IDA WILL CONTINUE TO TRACK NORTHWARD AND
MOVE INLAND ALONG THE WEST BANK OF MOBILE BAY THIS MORNING. A VERY
STRONG SOUTHERLY WIND FLOW AND SHARP INCREASES IN STORM TIDE HEIGHTS
WILL OCCUR THIS MORNING...FOLLOWED BY STRONG NORTHWEST WINDS AND
FALLING STORM TIDE HEIGHTS BY LATE AFTERNOON. A MODERATE TO STRONG
NORTHERLY WIND FLOW WILL CONTINUE INTO THURSDAY MORNING...AND SMALL
CRAFT ADVISORIES WILL BE ISSUED AFTER THE TROPICAL STORM WARNINGS ARE
DISCONTINUED. /22

&&

.FIRE WEATHER...AFTER IDA MOVES ONSHORE THIS MORNING...THEN SWINGS
EAST...NORTHERLY FLOW WILL SET IN OVER THE AREA. THE CLOSEST APPRECIABLY
DRIER AIR REMAINS WELL NORTH OF THE AREA...SO AM NOT EXPECTING ANY
PROBLEM WITH RH LEVELS DROPPING BELOW CRITICAL LEVELS FOR THE REST OF
THE WEEK. SOUTHERLY FLOW IS EXPECTED TO RETURN THIS WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      67  53  69  48  69 /  60  10  05  00  00
PENSACOLA   72  57  71  50  69 /  60  20  20  00  00
DESTIN      73  60  69  57  68 /  70  30  20  00  00
EVERGREEN   65  55  66  46  68 / 100  40  20  00  00
WAYNESBORO  65  51  68  43  68 /  70  10  05  00  00
CAMDEN      62  53  66  44  67 / 100  40  20  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...TROPICAL STORM WIND WARNING UNTIL 6 PM TUESDAY FOR THE FOLLOWING
     ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

     FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

     TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: LOWER BALDWIN...LOWER MOBILE...UPPER BALDWIN...AND
     UPPER MOBILE.

FL...FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
     ROSA.

     TROPICAL STORM WIND WARNING UNTIL 6 PM TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
     ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
     ROSA.

MS...FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

     TROPICAL STORM WIND WARNING UNTIL 6 PM TUESDAY FOR THE FOLLOWING
     ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&

22/16

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 10:36 PM CSTFlash Flood WarningMOBBaldwin, Mobile3 hr
Nov 10, 9:31 AM CSTWind AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more11 hr
Nov 10, 9:34 AM CSTSmall Craft AdvisoryMOB8 hr
Nov 10, 9:34 AM CSTSmall Craft AdvisoryMOB48 hr
Nov 10, 9:35 AM CSTCoastal Flood StatementMOB12 hr

Nearby

Gale Warnings in Alabama, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.